MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during central processing, the peripheral vision probe had leak distal tip.The customer reported event has no report of patient injury.
 
Additional Manufacturer Narrative
The peripheral vision probe has been returned and evaluated by the failure analysis (fa) team.The vision probe was found to have one of its fiber protruding.Visual inspection was performed on the vision probe distal tip and immediately noticed the protruding fiber.The protruding fiber likely caused the air leak test failure.Visual inspection found no damage on connector and pins.There was no fluid intrusion observed in the cable adapter during initial inspection.No fluid was obtained during the fluid extraction procedure.Additionally, the vision probe was found to have air leak test failure.The vision probe was placed on an in-house air leak tester resulting in a failure.During air leak test a steady stream of bubbles was observed coming from the vision probe tip, likely due to the protruding fiber.Additionally, the vision probe was found to have a distal tip discoloration.Visual inspection was performed and the vision probe distal tip observed yellow spot on the band.Discoloration at the tip is likely a result of material oxidation of stainless steel under the laminated jacket.The vision probe was found to have kinked shaft.Visual inspection was performed and found a minor kink on the shaft.The kinked shaft is located approximately 247mm from the distal tip.Additionally, the air leak test failed with steady stream of bubbles observed coming from the distal tip.Air leak test was performed per user manual and failed with a steady stream of bubbles observed coming from the distal tip.One of the two illumination fibers was observed to be protruding from the distal tip.Minimal adhesive was observed to be present on the distal tip of the protruding fiber.The protruding fiber appeared intact with no missing pieces.No damage or kinks were observed on the shaft.The protruding fiber is due to a failure of the adhesive bond that secures the fiber in the tip of the probe.The air leak test failure was observed at the location of the protruding illumination fiber and is due to an insufficient seal at the distal tip.There was a potential for fragments of adhesive or fiber due to this failure mode as the adhesive bond failed at the distal tip, which enters the patient.Additionally, discoloration was observed at the vision probe tip.A slight kink was observed approximately 247mm from the distal tip.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24682770
Report Number2955842-2026-17672
Device Sequence Number15962999
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)250807(10)M18250807
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberM18250807 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown